Jump to content

yogini

Volunteer
  • Content Count

    3,016
  • Joined

  • Last visited

Everything posted by yogini

  1. You may want to search through old posts and you will find lots of examples. Someone else just posted a new thread about fainting while sitting or lying down. There are also many posts on waking up in the middle of the night with tachycardia.
  2. I was diagnosed through the tilt table test. That is the most common test for Dysautonomia. It seems extremely common for people with POTS to have tachycardia in all positions, not just upright. I haven’t heard of too many people, if any, that only get it when they are standing.
  3. I meant a full cardiac work up from a cardiologist- echocardiogram, stress test, etc
  4. If it is a new chest pain I would go to the doctor whether or not it gets worse. The doctor can run more thorough tests than the hospital. It's not worth worrying/being scared.
  5. Sorry for your ordeal. I think it is somewhat reassuring that the hospital sent you home, but it probably wouldn't hurt to follow up and get a checkup with your doctor. That is much better than having to go to the ER again,
  6. Atenolol takes a while to get adjusted to. The first couple of weeks are the worst. I felt like I had lead feet. But that went away. The fatigue was also there for me, but it also got a lot better over time. You can also measure your blood pressure and if it's low take extra salt and water. You might be able to tolerate caffeine with the beta blocker, which could help to give you energy.
  7. If it's a true vertigo with nystagmus, then the treatments that POTS patients use for dizziness might not be helpful. There might be other forums or resources for information on vertigo. And, even though it might be very painful for her, it might be worth doing some of the testing as that would help you figure out the most effective treatment.
  8. You may want to ask your cardiologist and for a full cardiac workup. There are a lot of pains that can happen in the chest region, including cardiac pain and digestive pain as one of the other posters noted. A workup can give you peace of mind and let you know whether your heart is healthy. Chest pains are also a "normal" part of dysautonomia, though mine come go - none have lasted for 24 hours. If you are feeling anxious as if the doctor has any cancellations or could see you sooner.
  9. Most Americans don't go to clinics and some of the clinics here aren't good with ongoing care -- so they can run a bunch of tests but won't help you once you leave the clinic. Have you looked on the various dysautonomia websites for the doctors in your country or in Europe? I think there are a few even in the UK.
  10. Has she seen an inner ear doctor for the vertigo? I have been told vertigo (spinning) is separate from the dizziness caused by POTS. I think a specialist in treating that could let you know what the other medications are. I had severe dizziness from POTS as my worst symptom, but my docs never prescribed a benzo. My POTS dizziness definitely gets worse when the seasons change.
  11. Many people with diagnosed dysautonomia get disability, but many others don'''t so I wouldn't rely on it. Do you have a lawyer involved and has that person told you what your chances look like? If you don't have a diagnosis and don't have testing I might be more challenging to get disability. I also think that if you feel physically able to work, you should. Doctors usually say that being active helps you improve.
  12. I can have tachycardia at any time, sitting, standing or laying down. It doesn't happen every time I stand, but probably more often than not. The biggest triggers for me are being in an upright position and activity.
  13. Electrolyte solutions usually have sodium in them. The danger of sodium/salt is that it increases your blood pressure and can cause high BP which in the long term causes damage to the heart and blood vessels. Many of us have low BP and/or low blood volume and salt can help with that. If you don’t have low BP or blood volume, it may not help. Your doc can confirm but as long as your BP is in the normal range (120/80) there should not be any long or short term risk to increasing salt/sodium.
  14. Yes you should definitely talk to a medical dr to switch up your medications. Your PCP could probably advise on both the beta blocker (even if he or she doesn’t know about POTS - it is a very common medication) and the sleep study. Even the time of day that you take the beta blocker could affect your sleep. The HR that you report between 60-80 is generally considered within the normal range even for people without Dysautonomia. It can be dangerous to be sleep deprived for a long time so it might make sense to see your PCP soon.
  15. Beta blockers can cause insomnia. What is your HR and BP when you can’t sleep? Have you ever had a sleep study?
  16. 110 while standing is actually within the normal range - even people without POTS could easily have that. And the decrease while lying back down is normal too. The rest of us with POTS aren't normal as it often takes a wile for my HR to settle down. Unless your dr tells you to be scared don't be! You can hopefully fire out what is causing your dizziness and go from there.
  17. Many people have NCS which is the most common form of dysautonomia other than POTS. They might have low blood pressure and low or normal heart rate, but generally do feel better after adding salt+water.
  18. It might be helpful to take 2 mediations together - for example something to increase your BP in conjunction with a beta blocker. Also have you considered a SSRI?
  19. My HR went to 155 without meds. My base rate is probably 75-80. For me once I am up my HR does not calm down for a while after I sit or lie down. Maybe that’s what your nurse meant, if you went back down to 60 right away.
  20. It is interesting that your symptoms/tachycardia occur at night while lying down. While many of us have symptoms at night our worst symptoms are during the day and while in an upright position. Hope you find answers soon.
  21. Did you have low BP before? Usually high BP causes problems over a long period of time. If you get to the doctor tomorrow and get treatment, hopefully you will get it under control and feel better without any lasting effects.
  22. I had this type of dizziness which has largely gone away now. It comes and goes every now and then but I have gone used to it I don't notice as much anymore. I think being on a beta blocker made this worse for me and it improved when I switched from a beta blocker to an SSRI.
  23. If you have low blood volume alcohol as a diuretic would make you worse. I have also read that alcohol helps some, but I am not sure many of us use it as a regular treatment.
  24. I think many people can tolerate caffeine/coffee while their POTS is active. In fact many of us need it to keep up our BP. Others obviously can’t tolerate it at all. It is something that leaves your system quickly. Unless your doctor tells you you shouldn’t, it’s probably safe to try it every now and then and see what happens. If you want to be really safe try just a half cup or a few sips at first.
×
×
  • Create New...